Arkansas, 2002

Hail in Arkansas, March 29, 2002

March 29, 2002 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 29, 3:50 PM CST, 5 hours 5 minutes earlier.

Area forecast discussion, Mar 29, 3:50 PM CST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
350 PM CST FRI MAR 29 2002

LATEST REGIONAL OBSERVATIONS INDICATE A SURFACE TROUGH NEAR A LINE
FROM WALNUT RIDGE...TO DEQUEEN. A COLD FRONT LAGS BEHIND THE TROUGH
APPROXIMATELY 40 MILES. LOCAL RADARS INDICATE ISOLATED
THUNDERSTORMS ACROSS EXTREME NORTHEAST PORTIONS OF THE CWA.

SATELLITE IMAGERY...AND 18Z LIT SOUNDING INDICATE CONVECTION AHEAD
OF THE BOUNDARIES HAS BEEN LIMITED BY SUBSTANTIAL CONVECTIVE
INHIBITION. IF THE INHIBITION CAN BE OVERCOME...DEVELOPMENT WOULD BE
QUITE EXPLOSIVE. BEST CHANCES FOR ADDITIONAL CONVECTION THIS EVENING
WILL BE ACROSS EXTREME EAST PORTIONS OF THE CWA.

EXPECT THE FRONT TO STALL JUST SOUTH OF THE CWA LATE TONIGHT.
SATELLITE IMAGERY CONTINUES TO INDICATE PROGRESSION OF AN UPPER
LOW...NOW CENTERED OVER THE ARIZONA...NEW MEXICO BORDER. AS THE LOW
MOVES EAST...EXPECT PRONOUNCED ISENTROPIC LIFT IN THE 750-850 LAYER
TO DEVELOP TO THE NORTH OF THE SURFACE BOUNDARY. STILL SOME QUESTION
AS REGARDS TO EXACT LOCATION OF BEST LIFT...HOWEVER FEEL THREAT FOR
HEAVY RAINFALL LATE SATURDAY AND SATURDAY NIGHT ACROSS THE SOUTH
WARRANTS A FLASH FLOOD WATCH FOR THIS AREA.

EXPECT THE UPPER LOW TO ACCELERATE EAST...AWAY FROM THE CWA EARLY
SUNDAY. MEDIUM RANGE MODEL SOLUTIONS INDICATE ANOTHER COLD FRONT WILL
AFFECT THE CWA ON TUESDAY. THIS BOUNDARY SHOULD BRING COOLER THAN
NORMAL TEMPERATURES FOR MID AND LATE WEEK.

COORD. WITH TSA AND SHV.

FCSTID = 55
HRO   44  52  40  56 /   0  20  60  20
LIT   52  56  47  60 /  10  50  80  30
HOT   51  55  46  59 /  10  50  80  30
PBF   56  61  51  65 /  30  50 100  30

.LZK...FLASH FLOOD WATCH FOR SATURDAY AND SATURDAY NIGHT FOR ZONES
ARZ052>053...ARZ062>063...ARZ066>069.

In the hours before

Special weather statement, Mar 29, 7:30 PM CST, 1 hour 25 minutes before
ARZ025-033-034-042>047-052>057-062>069-300830-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
730 PM CST FRI MAR 29 2002

...SLIGHT RISK OF SEVERE WEATHER TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE SOUTHEASTERN
HALF OF ARKANSAS.

A COLD FRONT ENTERED NORTHWEST ARKANSAS EARLY FRIDAY. THIS FRONT
WILL MOVE SLOWLY SOUTH TO THE SOUTHERN BORDER OF THE STATE
TONIGHT. AN UPPER LEVEL LOW CONTINUES TO MOVE TOWARDS ARKANSAS.
SCATTERED THUNDERSTORMS WILL DEVELOP. SOME MAY BECOME SEVERE.

THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.

STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS
MAY BE ACTIVATED LATER TONIGHT.

38

The radar

The Little Rock radar (KLZK), 68 km away, was scanning. The volume nearest the first event began at 02:55 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jefferson

When
March 29, 8:55 PM CST
Where
Jefferson County, Humphrey
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.417, -91.717

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, March 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5287065.